|after adding combivir lipodystrophy is kicked in to high gear
May 16, 2000
I am currently on amprenavir,sustiva,combivir ziagen and norvir. Before adding in combivir I had little or no facial wasting. Even with all of these drugs I still have a viral load of 2,500. I have had 8 years of experience on azt/3tc. but my dr. re-introduced it my regime 2 years ago. Since that time my face has really begun to waste. From my research it seems to me that combivir is probably of no value(probably resistant at this point).I would like to stop it because it seems that it has really contributed to facial wasting. my testosterone is low normal. do you have any suggestions. I can't bear being disfigured. Its getting to the point were I'm giving up. can you offer me any advice.please help
| Response from Dr. Boyle
The Combivir could be playing a role in your facial lipoatrophy but it would be hard to prove. Increasing age, long time with HIV, longer time on HIV therapy, and good HIV suppression and T cell recovery all may have a link to the problem. If you had previously virologically failed AZT/3TC and/or there is resistance testing evidence of prior resistance then stopping the Combivir probably wouldn't diminish the HIV suppression much and then you could observe if any fat returns. Unfortunately, in the case of severe facial fat wasting few docs are reporting much improvement over at least a years period of time with any number of treatment approaches. Growth hormone studies (through Serono) are planned for this. Use of oral diabetic drugs has shown short term benefit in small pilot studies (the ACTG plans a study this year on that). Some report some help replacing testosterone aggressively and others have used co-enzyme Q, L-acetyl carnitine, and N-acetyl cysteine supplements. I can endorse none of those approaches but have tried them with sporadic success. This issue is a huge one that is now getting the attention it deserves so I expect lots of progress over the next several years. Any readers of this are welcome to inform me of any success they have had so I can learn myself.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
- Epididymitis Symptoms Causes Treatment
- How Does Cervical Cancer Affect Your Reproductive System?
- What Is The Most Common Oral Sex Std?
- 7 Week Negative Rapid Blood Test After Low Risk Exposure
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.